Alert archive / Illinois / Special Weather Statements in 2015
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at Aug 9, 2015, 6:42 AM CDT for Brown County, Illinois. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2015, 6:42 AM CDT (11:42 UTC)
- Expired
- Aug 9, 2015, 7:30 AM CDT
- In force
- 48 min
- Issued by
- NWS St. Louis, MO
County Brown County, IL
The radar
The Lincoln radar (KILX), 120 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 6:50 AM CDT | TSTM WND GST 46 | 2 W Mount Sterling, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 11.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1623 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
895
WWUS83 KLSX 091142
SPSLSX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
642 AM CDT SUN AUG 9 2015
ILZ095-096-091230-
BROWN IL-ADAMS IL-
642 AM CDT SUN AUG 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ADAMS AND BROWN
COUNTIES UNTIL 730 AM CDT...
AT 641 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GOLDEN...MOVING EAST AT 45 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...CAMP POINT...MENDON...CLAYTON...GOLDEN...BUCKHORN...
LA GRANGE...VERSAILLES...LORAINE...WOODVILLE...LIMA...COATSBURG...
MOUND STATION...RIPLEY...LA PRAIRIE...KELLERVILLE...CHATTON...
COOPERTOWN AND PALOMA.
THIS WARNING ALSO INCLUDES SILOAM SPRINGS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4019 9091 4011 9091 4010 9070 4009 9070
4008 9067 4005 9068 4002 9063 4003 9061
4001 9062 4000 9060 3998 9060 3999 9052
3997 9051 3995 9053 3992 9054 3990 9057
3986 9090 4018 9148 4020 9117
TIME...MOT...LOC 1141Z 291DEG 41KT 4009 9095
$$
CARNEYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Aug 9, 2:29 AM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Aug 9, 2:29 AM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
229 AM CDT SUN AUG 9 2015
.SHORT TERM: (THROUGH TONIGHT)
ISSUED AT 226 AM CDT SUN AUG 9 2015
MCS TAKING SHAPE ACROSS SOUTHEAST NEBRASKA...SOUTHWEST IOWA AND
NORTHWEST MISSOURI AT THE MOMENT. EXPECT IT TO MOVE EAST ALONG THE
MISSOURI/IOWA BORDER AFFECTING AT LEAST THE NORTHERN CWA THROUGH
SUNRISE AS THE LOW LEVEL JET BEGINS TO VEER. SOME INDICATION THAT
ADDITIONAL CONVECTIVE DEVELOPMENT MAY EXTEND AS FAR SOUTH AS I-70
THIS MORNING WHERE A WING OF MOISTURE CONVERGENCE IS FORECAST TO
DEVELOP NEAR THE MISSISSIPPI RIVER AT 12Z. ALL OF THIS ACTIVITY
SHOULD WEAKEN AND MOVE EAST BY THE AFTERNOON WITH A REMNANT OUTFLOW
BOUNDARY BEING LAYED OUT IN ITS WAKE.
APPEARS THAT PARTS OF CENTRAL MISSOURI AND THE EASTERN OZARKS WILL
SEE ENOUGH CLEARING TO ALLOW TEMPERATURES TO RISE INTO THE MIDDLE
90S. THIS HEAT COUPLED WITH DEWPOINTS POOLING IN THE MIDDLE AND
UPPER 70S WILL LEAD TO AFTERNOON HEAT INDICES REACHING ADVISORY
THRESHOLD. DAY SHIFT MAY NEED TO EXTEND THE ADVISORY FURTHER EAST
INTO THE ST. LOUIS METRO AREA IF CLOUD COVER CLEARS EARLIER THAN
FORECAST.
THIS SCENARIO WILL ALSO LEAD TO A PRIMED ATMOSPHERE FOR CONVECTIVE
DEVELOPMENT LATER THIS AFTERNOON/EVENING ACROSS THE CWA WITH
MODERATE TO HIGH LEVELS OF INSTABILITY FORECAST BY NEARLY ALL MODEL
GUIDANCE. DEEP LAYER SHEAR IS FORECAST TO ONLY BE AROUND 20KT...BUT
THE AMOUNT OF INSTABILITY COULD COMPENSATE FOR THIS SHORTFALL AND
AID IN THE DEVELOPMENT OF AT LEAST A FEW SEVERE THUNDERSTORMS. AM
ALSO INCREASINGLY CONCERNED THAT THE THUNDERSTORMS WILL TRAIN
EAST...NEAR I-70 DURING THE EVENING AND OVERNIGHT HOURS...PRODUCING
LOCALLY HEAVY RAINFALL. HAVE INCREASED POPS AND ADDED A MENTION OF
HEAVY RAINFALL TO THE GRIDS.
CVKING
.LONG TERM: (MONDAY THROUGH SATURDAY)
ISSUED AT 226 AM CDT SUN AUG 9 2015
THE SECONDARY COLD FRONT WILL MOVE THROUGH THE AREA MONDAY AFTERNOON
AND EVENING WITH ANOTHER ROUND OF THUNDERSTORMS POSSIBLE. HAVE
INTRODUCED SOME SLIGHT CHANCE POPS...BUT NOT READY TO BITE OFF ON
BULLISH NAM FORECAST AT THIS TIME.
FINALLY...COOLER AND DRIER AIR WILL FILTER INTO THE REGION ON
TUESDAY. SURFACE HIGH PRESSURE WILL PERSIST THE REMAINDER OF THE
WEEK AS A HIGHLY AMPLIFIED UPPER AIR PATTERN SETS UP OVER THE
CONUS. TEMPERATURES WILL RUN SLIGHTLY BELOW AVERAGE AND HUMIDITY
LEVELS WILL BE COMFORTABLE ACROSS THE MIDWEST WITH LITTLE IF ANY
CHANCE OF MEASURABLE RAINFALL.
CVKING
&&
.AVIATION: (FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1038 PM CDT SAT AUG 8 2015
BAND OF LOW-MID LEVEL CLOUDINESS EXTENDING FROM UIN SOUTH-SOUTHEAST
INTO THE THE ST LOUIS METRO AREA SHOULD ADVECT EAST OF THE TAF
SITES BY 06Z SUNDAY. COMPLEX OF STORMS OVER SOUTHEAST
NEBRASKA...SOUTHWEST IA AND NORTHWEST MO IS FORECAST TO MOVE INTO
NORTHEAST MO AND WEST CENTRAL IL LATE TONIGHT/EARLY SUNDAY
MORNING. STILL SOME UNCERTAINTY AS TO THE SOUTHWARD EXTENT OF THE
CONVECTION, BUT THE LATEST MODEL GUIDANCE KEEPS IT NORTH OF COU
AND THE ST LOUIS METRO AREA AT LEAST THROUGH 12Z SUNDAY. WILL
INCLUDE A TEMPO GROUP OF TSRA FOR UIN TAF LATE TONIGHT/EARLY
SUNDAY MORNING. SCATTERED STORMS WILL LIKELY REDEVELOP ALONG
OUTFLOW BOUNDARY LEFTOVER FROM THE NOCTURNAL MCS SUNDAY AFTERNOON
AND EVENING PARTICULARLY FROM COU TO STL. SELY SURFACE WINDS
LATE TONIGHT WILL VEER AROUND TO A MORE SLY DIRECTION ON SUNDAY.
SPECIFICS FOR KSTL: MUCH OF THE MID LEVEL CLOUDINESS OVER STL
WILL ADVECT E OF STL BY 06Z SUNDAY...BUT THEN RETURN LATE
TONIGHT/EARLY SUNDAY MORNING AS AN MCS APPROACHES. A FEW STORMS
MAY DROP SOUTHEASTWARD INTO STL AREA SUNDAY MORNING...BUT IT
APPEARS THAT MOST OF THE CONVECTION WILL REMAIN NORTH OF STL.
ANOTHER ROUND OF CONVECTION IS EXPECTED LATE SUNDAY AFTERNOON AND
EVENING. SELY SURFACE WINDS LATE TONIGHT WILL BECOME MORE SLY ON
SUNDAY.
GKS
&&
.PRELIMINARY POINT TEMPS/POPS:
SAINT LOUIS 91 73 89 70 / 40 80 20 20
QUINCY 86 71 85 65 / 80 40 30 20
COLUMBIA 94 73 89 67 / 50 70 20 20
JEFFERSON CITY 96 73 91 68 / 40 80 20 20
SALEM 88 74 85 68 / 40 70 20 20
FARMINGTON 92 75 89 71 / 20 60 50 20
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
AUDRAIN MO-BOONE MO-CALLAWAY MO-COLE MO-CRAWFORD MO-
FRANKLIN MO-GASCONADE MO-IRON MO-MONITEAU MO-MONTGOMERY MO-
OSAGE MO-REYNOLDS MO-WARREN MO-WASHINGTON MO.
IL...NONE.
&&
WFO LSXHazardous weather outlook, Aug 9, 3:01 AM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 301 AM CDT SUN AUG 9 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 301 AM CDT SUN AUG 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS MORNING ACROSS NORTHERN MISSOURI AND WEST CENTRAL ILLINOIS. LESSER THUNDERSTORM CHANCES EXTEND SOUTH OF INTERSTATE 70. THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS AFTERNOON AND CONTINUE TONIGHT. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE AND CAPABLE OF PRODUCING LOCAL WIND GUSTS IN EXCESS OF 60 MPH. IN ADDITION...THUNDERSTORMS MOVING ACROSS THE SAME AREAS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND THE POTENTIAL OF FLASH FLOODING. HEAT INDEX VALUES BETWEEN 105 AND 110 DEGREES ARE EXPECTED ACROSS PORTIONS OF CENTRAL MISSOURI AND THE EASTERN OZARKS THIS AFTERNOON AND EARLY THIS EVENING. A HEAT ADVISORY IS IN EFFECT FROM NOON UNTIL 8 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION MAY BE NEEDED THIS MORNING AND AGAIN THIS AFTERNOON AND TONIGHT. CVKING
In the hours before
Special weather statement, Aug 9, 6:42 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
642 AM CDT SUN AUG 9 2015
ILZ095-096-091230-
BROWN IL-ADAMS IL-
642 AM CDT SUN AUG 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ADAMS AND BROWN
COUNTIES UNTIL 730 AM CDT...
AT 641 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GOLDEN...MOVING EAST AT 45 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...CAMP POINT...MENDON...CLAYTON...GOLDEN...BUCKHORN...
LA GRANGE...VERSAILLES...LORAINE...WOODVILLE...LIMA...COATSBURG...
MOUND STATION...RIPLEY...LA PRAIRIE...KELLERVILLE...CHATTON...
COOPERTOWN AND PALOMA.
THIS WARNING ALSO INCLUDES SILOAM SPRINGS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4019 9091 4011 9091 4010 9070 4009 9070
4008 9067 4005 9068 4002 9063 4003 9061
4001 9062 4000 9060 3998 9060 3999 9052
3997 9051 3995 9053 3992 9054 3990 9057
3986 9090 4018 9148 4020 9117
TIME...MOT...LOC 1141Z 291DEG 41KT 4009 9095
CARNEYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 2:50 AM CDT | Heat Advisory | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 8 more | 16 hr |
| Aug 9, 5:48 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Osage | 42 min |
| Aug 9, 6:19 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Gasconade | 26 min |
| Aug 9, 6:27 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 48 min |
| Aug 9, 6:38 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 37 min |
Nearby
Special Weather Statements in Illinois, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.